Alert archive / Missouri / Areal Flood Warnings in 2017
Areal Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 5, 2017, 8:09 AM CDT for Crawford County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 8:09 AM CDT (13:09 UTC)
- Expired
- Apr 5, 2017, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 5, 7:10 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 5, 7:10 AM CDT, 59 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 710 AM CDT Wed Apr 5 2017 .SHORT TERM... (Through Late Tonight) Issued at 328 AM CDT Wed Apr 5 2017 Showers and thunderstorms are moving east across the area early this morning. Expect this line to continue to move east as the low level jet veers and the best low level moisture convergence pushes east. The deformation zone is set up currently from southern Iowa into eastern Kansas will also move east across the CWA later this morning and this afternoon. The upper low which is causing all of this rain will begin to lift out of the area by tonight, causing the showers to end from west to east. Temperatures will not rise much today with the clouds and the rain. Temperatures will be nearly steady across northeast Missouri and west central Illinois with not much more than a 5-10 degree rise south of I-70. Temperatures will drop tonight behind a cold front with lows in the upper 30s. It will be fairly blustery later today and tonight as the surface low moves off to the the east and winds pick up out of the north to northwest and turn gusty. Britt .LONG TERM... (Thursday through Tuesday) Issued at 328 AM CDT Wed Apr 5 2017 Deepening upper level and surface low will be over the OH Valley region on Thursday. Will continue to have wrap-around type low level cloudiness on the backside of the storm system, along with strong and gusty northwest winds due to the tight surface pressure gradient. Weak northwest flow shortwaves may be enough to generate a few light showers or patchy light rain. Both the ECMWF and GFS models do have very light QPF across parts of our area. Highs on Thursday should be about 5 to 10 degrees below normal. The coldest temperatures will occur Thursday night due to good radiational cooling as the surface ridge axis moves into western MO leading to a clearing sky, diminishing surface winds, and surface dew points dropping down into the middle to upper 20s. Lows Thursday night may be near the freezing mark in the colder locations. There may also be frost across parts of northeast, central and southeast MO where the surface winds will become light by late Thursday night. Warmer highs will occur on Friday mainly due to full solar insolation, then pronounced warming for Saturday with above normal temperatures due to upper level ridging over the region, and surface winds becoming southerly on the backside of the surface ridge shifting east of the area. Highs by Sunday will be 10 to 15 degrees above normal. Showers and thunderstorms will return Sunday night and Monday as an upper level trough/low moves eastward into the northern Plains, while the upper level ridge shifts east of our area. A cold front will move slowly southeastward through our forecast area Monday through Tuesday. Showers and storms can be expected along and ahead of this slow moving front as southwest flow shortwaves move over the region. The ECMWF model is initially a little slower with the progression of precipitation into our forecast area Sunday night and Monday due to its deeper upper level low and associated surface low over the northern Plains. The threat for convection should eventually shift southeast of our forecast area by Tuesday afternoon or evening. GKS && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 645 AM CDT Wed Apr 5 2017 Low pressure storm system located in west central MO early this morning will move eastward today reaching southeast IL by late afternoon, and then moving into the OH Valley tonight. Showers and thunderstorms will develop late morning/midday across eastern MO and southwest IL in advance of the low pressure system and cold front with predominately MVFR flight conditions. In the wake of the low pressure system and cold front, strong and gusty northerly winds are expected as well as rain and stratus/IFR flight conditions. The IFR flight conditions should largely be confined to KUIN and KCOU today and will move into the St. Louis terminals early this evening. Flight conditions will gradually improve overnight from west to east as the low continues to depart across the OH Valley. SPECIFICS FOR KSTL: Areas of fractus stratocu in the wake of the overnight rainfall may occasionally bring IFR flight conditions for a few hours early this morning, otherwise it should be VFR. During the later part of the morning and into the early afternoon, MVFR flight conditions should become more dominant with the development of stratocu and also showers and thunderstorms. Gusty northerly winds are expected beginning late afternoon as a surface low passes by and then ceilings will lower with IFR flight conditions for much of the evening. Flight conditions will gradually improve overnight as the low continues to depart across the OH Valley. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 4:26 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 426 AM CDT Wed Apr 5 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 426 AM CDT Wed Apr 5 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible today across southwest Illinois. The primary threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 50 min |
| Apr 4, 11:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Washington | 45 min |
| Apr 5, 12:20 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington and 1 more | 40 min |
| Apr 5, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
| Apr 5, 2:18 AM CDT | Flash Flood Warning | LSX | Crawford, Iron, Washington | 6 hr |
| Apr 5, 5:26 AM CDT | Areal Flood Advisory | LSX | Saint Louis | 4 hr |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Callaway, Osage | 6 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 4 days |
| Apr 5, 10:07 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Lewis | 8 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Marion | 8 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Ralls | 5 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Pike | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Pike | 9 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Saint Charles | 11 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 10 days |
| Apr 5, 1:51 PM CDT | River Flood Warning | LSX | Lincoln | 37 hr |
| Apr 5, 4:44 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Apr 5, 6:11 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Apr 5, 2:06 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 24 min |
| Apr 5, 4:51 AM CDT | Areal Flood Advisory | LSX | Greene, Macoupin | 4 hr |
| Apr 5, 11:46 AM CDT | River Flood Warning | LSX | Brown | 16 days |
| Apr 5, 11:46 AM CDT | River Flood Warning | LSX | Morgan, Pike | 15 days |
| Apr 5, 11:46 AM CDT | River Flood Warning | LSX | Pike, Scott | 19 days |
Nearby
Areal Flood Warnings in Missouri, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.